Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2006, 3:28 AM MST for Cochise County, Graham County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 3:28 AM MST (10:28 UTC)
- Expired
- Jul 30, 2006, 4:00 AM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 301031 FFWTWC AZC003-009-301200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 328 AM MST SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA SOUTHERN GRAHAM COUNTY IN SOUTHEAST ARIZONA * UNTIL 500 AM MST * AT 321 AM MST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS FAR SOUTHERN GRAHAM COUNTY...MOVING SOUTH SOUTHEAST AROUND 5 TO 10 MPH. THESE STORMS MOVE INTO FAR NORTHERN COCHISE COUNTY AFTER 345 AM MST. RADAR ESTIMATES ONE HOUR RAINFALL RATES OF ONE INCH PER HOUR...WHICH WILL LEAD TO FLASH FLOODING CONSIDERING THE SOIL IS ALREADY SATURATED AFTER SEVERAL DAYS OF RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3268 11043 3265 10942 3226 10938 3229 11041 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 301118 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 417 AM MST SUN JUL 30 2006 AZC003-009-301200- GRAHAM AZ-COCHISE AZ- 417 AM MST SUN JUL 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM MST FOR NORTHWESTERN COCHISE AND SOUTHERN GRAHAM COUNTIES... AT 411 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN EXTENDING FROM CASCABEL TO WILLCOX...MOVING SOUTH SOUTHEAST AROUND 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION OF HIGHWAYS 191 AND 266...FORT GRANT AND BONITA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3268 11043 3265 10942 3226 10938 3229 11041 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 AM MST, 58 minutes earlier.
Area forecast discussion, Jul 30, 2:30 AM MST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 AM MST SUN JUL 30 2006 .SYNOPSIS...THE COMBINATION OF A VERY MOIST AIR MASS AND A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION LATE MONDAY. UNTIL THEN HEAVY RAINFALL RATES AND FLASH FLOODING WILL BE A CONCERN. BY WEDNESDAY THE AIR MASS WILL BEGIN TO DRY OUT FOR A RETURN TO NORMAL AFTERNOON/EVENING THUNDERSTORM FORECAST. && .DISCUSSION...AFTER FOUR DAYS OF MODERATE TO HEAVY RAINS...IT IS PRETTY SOGGY ACROSS SOUTHEAST ARIZONA...WITH A FIFTH MORNING OF ACTIVITY CURRENTLY UNDERWAY AS STORM UP NORTH MOVE TO THE SOUTH. ANY THUNDERSTORM WILL HAVE POTENTIAL OF DROPPING AN INCH PRETTY QUICK. WITH THAT SAID AND CURRENT HYDROLOGIC CONDITIONS...WILL KEEP FLASH FLOOD WATCH GOING THROUGH THIS EVENING. SIGNIFICANT FLOW CONTINUES DOWN THE SANTA CRUZ RIVER IN PINAL COUNTY...AND COMBINED WITH TODAY RAINFALL AND THE FACT THAT PARTS OF ELOY WAS FLOODED ON FRIDAY AND SATURDAY...WILL KEEP FLOOD WARNING UP ON THE SANTA CRUZ THROUGH NOON. THE MAIN CULPRIT DRIVING THIS ACTIVITY SINCE FRIDAY IS THE CUT-OFF UPPER LOW...THAT IS CURRENTLY SPINNING OVER ALBUQUERQUE. THIS FEATURE WILL BE AROUND FOR ANOTHER 24 TO 36 HOURS BEFORE GETTING KICKED NORTHEAST AS PACIFIC NW TROF MOVES INLAND. SO AFTER ANOTHER ACTIVE MORNING...CONDITIONS SHOULD QUIET DOWN THIS AFTERNOON...THEN PICK UP AGAIN LATER TONIGHT. AFTERNOON HIGH TEMPERATURES WILL CONTINUE TO BE 10 TO 13 DEGREES BELOW NORMAL...EXCEPT OUT IN WESTERN PIMA COUNTY WHERE THEY WILL ONLY BE A FEW DEGREES BELOW NORMAL. A DRIER SOUTHWEST FLOW ALOFT WILL ENTER THE PICTURE TUESDAY AND BE AROUND THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THIS FLOW WILL SLOWLY DECREASE MOISTURE ACROSS THE AREA AND BRING UP BACK INTO A NORMAL AFTERNOON/EARLY EVENING THUNDERSTORM FORECAST WITH TEMPERATURES REBOUNDING CLOSER TO NORMAL VALUES FOR EARLY AUGUST. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029>035 UNTIL 8 PM MST THIS EVENING. FLOOD WARNING PUBLIC ZONE AZZ029 UNTIL 12 NOON MST SUNDAY. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 7:55 PM MST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 755 PM MST SAT JUL 29 2006 AZZ019-030>035-301400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-301400- SOUTHEAST PINAL COUNTY- 755 PM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLOOD WARNING IN EFFECT UNTIL 12 PM NOON MST SUNDAY... ...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING... .DAY ONE...TONIGHT HEAVY RAINFALL FROM LAST NIGHT AND THE PAST FEW DAYS HAD RESULTED IN SIGNIFICANT FLOWS ON THE SANTA CRUZ RIVER AND A FLOOD WARNING IS IN EFFECT FOR THIS AREA. PERSONS IN ELOY AND CHUICHU SHOULD MONITOR CONDITIONS ON THE SANTA CRUZ CLOSELY. A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL LIKELY CAUSE FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:52 PM MST | Flash Flood Warning | TWC | Pima | |
| Jul 30, 1:50 AM MST | Flash Flood Warning | TWC | Graham | |
| Jul 30, 4:07 AM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 30, 4:55 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 35 min |
| Jul 30, 6:49 AM MST | Flash Flood Warning | TWC | Pima | 71 min |
| Jul 30, 4:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 24 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.